really need to know if this was dangerous combination
The interaction checker points out the following when taking Lexapro with Methadone:
MONITOR: Central nervous system (CNS)- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
So yes it is ok, as long as you take both as prescribed and don't perform hazardous activities like driving until you know how these drugs will affect you.
If you experience slowed breathing or heart rate then call the doctor immediately. It is always best to consult your doctor or pharmacist to confirm this information.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2010 • 1 answer
Updated 23 Mar 2010 • 1 answer
Updated 22 Jul 2010 • 3 answers
Updated 16 Apr 2011 • 1 answer
Updated 26 Jul 2011 • 2 answers